Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have fever, cough, feeling fatigue and noticed red itchy rash. Sign of any illness?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My daughter has been sick with what her dr. Believed was the flu. She started out with a cough then became very fatigued about day 2, then day 3 began a fever which was over 104. She also began having itchy red blotches, which her dr. Believed were just from a viral rash or her immune system overreacting to the flu virus. Her fever is now down, day 6 and the rash is gone but last night her tongue was sore near the tip/middle and she now has a few very sore when touched red bumps on her face. She is 5. I just want to be sure it isn't something more serious because I also have an infant...10 months old. Thanks for any possibilities we should consider looking into with our dr. Tomorrow.
Posted Sat, 16 Feb 2013 in Infections
Answered by Dr. Hema Yadav 59 minutes later
Thanks for posting your query.
I understand your concern as a vigilant parent.
Please do not worry.
Considering the details you have provided it does seem that your child is most probably suffering from a viral infection in which usually the fever is accompanied /followed with other symptoms like a rash (exanthem) and oral mucosal lesions ( enanthem).Its very difficult to confirm the exact virus causing it even with tests however majority of them do not require any specific treatment hence its not mandatory to carry out any tests if clinical diagnosis has been done by your doctor.
The sore tongue and papules on face should self resolve in a week with or without supportive therapy ( like multivitamin zinc supplements , local applicants for soothing etc).
The only significant thing to be ruled out is wether the bumps and sore tongue are in response or allergy to any medication given to the child in which case such a drug induced reaction will not subside on its own unless the inducing agent is stopped and anti allergy medications started.
Assuming you haven't mentioned any new medication or antibiotics started before the onset of her symptoms I do think that it is unlikely to be an allergic or drug reaction .
So as your doctor has mentioned to you , it does seem most probably a viral flu which should usually resolve in 2-3 weeks .
If you still would want a confirmation of the diagnosis a complete blood count and a throat swab would be helpful.
As far as your concern for your infant, I would advise you try to take usual hygienic precautions to prevent the spread of infection( hand hygiene, avoiding spread of nasal and oral secretions etc). It's important because even mild viral infections can be very significantly effect the health of infants whose immune system is physiologically immature to fight off any infection.Also it's advisable to watch your infant for any similar symptoms and get prompt medical help if needed.
I would appreciate that you follow up with your doctor for monitoring your child's progress and if needed your doctor can carry out further investigations as per need .
Hope I have answered your query.
Ill be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor